MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LTD DRILL BIT FOR 8.0MM SCREW

ORTHO SOLUTIONS UK LTD DRILL BIT FOR 8.0MM SCREW
Model Number OS900041-NS
Medical Device Problem Codes Corroded (1131); Material Erosion (1214); Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was received regarding a residue found inside the cannulation of the drills.This residue was identified as rust.A series of tests were conducted to rule out and identify the root cause however it is yet to be determined.In the meantime a recall will be initiated to remove the products from the field while ortho solutions continues to investigate this complaint.Material chemical composition test and device history record review showed the product was made to approved specification.Further test were conducted on identification of residue via edx.Tests are also being conducted to re-check the suggested drying time for steam sterilisation validation.The reported temperature and timeline was already validated for this system via independent laboratory.Further report will be submitted when recall is initiated and/or root cause is identified.
 
Event or Problem Description
Brown residue was found inside the cannulation of the drills.It was found during cleaning and was not used on the patient.Ortho solutions have since conducted a series of test and the resiude was identified as early stage rust.Currently root case being investigated.

Brand Name
DRILL BIT FOR 8.0MM SCREW
Common Device Name
DRILL BIT
Manufacturer (Section D)
ORTHO SOLUTIONS UK LTD
unit 5
west station business park
maldon, essex
UK 
MDR Report Key6908391
Report Number3008951116-2017-00009
Device Sequence Number19163605
Product Code HTW
UDI-Device Identifier05055662956146
UDI-Public(01)05055662956146(10)1091648
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Model NumberOS900041-NS
Device Catalogue NumberN/A
Device Lot Number1091648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2017
Initial Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1